Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Quaternions and binary quadratic forms


Author: Bart Rice
Journal: Proc. Amer. Math. Soc. 27 (1971), 1-7
MSC: Primary 10.12
DOI: https://doi.org/10.1090/S0002-9939-1971-0266860-4
MathSciNet review: 0266860
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Methods are discussed for studying binary quadratic forms by use of quaternions derived from the ternary quadratic form $ f = {x^2} - yz$. In particular, Gauss composition of binary quadratic forms may be achieved by factoring and multiplying quaternions in a natural way.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 10.12

Retrieve articles in all journals with MSC: 10.12


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1971-0266860-4
Keywords: Quaternions, binary quadratic forms, composition
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society